Texas, 2004

Tornadoes and Flash Flooding in Texas, November 23, 2004

November 23, 2004 · NWS HGX · 41 events in 22 counties and zones

19 thunderstorm wind, 8 tornado, 8 hail, 3 funnel cloud, 3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$499,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 23, 1:52 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 23, 1:52 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
152 PM CST TUE NOV 23 2004

.DISCUSSION...
NEW CONFERENCE CALL WITH SPC EXTENDED THE TORNADO WATCH FOR ALL OF
SOUTHEAST TEXAS UNTIL 9 PM. 46

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY ACROSS SOUTHEAST TEXAS
THIS AFTERNOON. THE STRONGEST ACTIVITY IS JUST TO THE NORTHWEST OF
OUR AREA IN ROBERTSON COUNTY. WE HAVE HAD SEVERAL CELLS MOVE INLAND
FROM THE GULF THAT HAVE EXHIBITED ROTATION...AND VAD WIND PROFILES
CONTINUE TO SHOW A FAVORABLE ENVIRONMENT FOR STORM ROTATION. WILL
LIKELY BE A BUSY NIGHT HERE UNTIL THE COLD FRONT MOVES ACROSS THE
REGION. LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL MOVE THROUGH
AROUND MIDNIGHT. SHOWERS MAY LINGER UNTIL THE UPPER TROUGH MOVES
THROUGH EARLY MORNING TOMORROW. WE ARE LEANING TOWARD EXTENDING THE
FLOOD WATCH UNTIL THE 4 AM ZONE PACKAGE IN CASE THE SHOWERS DO
LINGER A BIT LONGER THAN MIDNIGHT. IF THINGS DONT PAN OUT...THE
EVENING SHIFT CAN CANCEL IF NECESSARY.

SURFACE HIGH DRIFTS ACROSS SOUTH LATE WEDNESDAY INTO EARLY FRIDAY.
ONSHORE WINDS WILL RETURN TO THE AREA BY FRIDAY MORNING. THE NEXT
SYSTEM APPROACHES THE AREA BY EARLY SATURDAY MORNING. HOWEVER...IT
WILL BE MOVING RATHER RAPIDLY THROUGH THE REGION. THIS WILL LIMIT
THE AMOUNT OF RETURN MOISTURE AND ANY SHOWER/THUNDERSTORM ACTIVITY
WILL LIKELY BE LIMITED TO THE COASTAL AREAS ON SATURDAY. YET ANOTHER
COLD FRONT WILL BEGIN TO TAKE SHAPE OVER THE SOUTHERN ROCKIES ON
SUNDAY AND THIS MAY IMPACT OUR AREA LATE ON MONDAY OR TUESDAY OF NEXT
WEEK. 46

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 53 57 37 61 44 /  60 05 00 00 00
HOUSTON (IAH)         54 59 38 60 44 /  80 05 00 00 00
GALVESTON (GLS)       60 66 45 61 53 /  80 10 00 00 00

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 9 PM.
FLOOD WATCH ALL OF SOUTHEAST TEXAS THROUGH 4 AM WEDNESDAY.
SCA 00-60 NM WATERS.
SCEC BAYS.

&&
Hazardous weather outlook, Nov 23, 4:55 AM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 AM CST TUE NOV 23 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
455 AM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
...A FLOOD WATCH IN EFFECT UNTIL 9 PM CST...

AN APPROACHING STRONG UPPER LEVEL DISTURBANCE WILL RESULT IN THE
DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
TEXAS TODAY AND THIS EVENING. WITH THE SOIL ALREADY SATURATED...
ADDITIONAL HEAVY RAINS WILL LEAD TO A FLOOD SITUATION. EXPECTED
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 5 INCHES. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT
ENDING THE FLOOD THREAT.

AN UNSTABLE AIRMASS...STRONG WIND SHEAR AND LOW LEVEL INFLOW WILL
HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND EVENING. TORNADOES WILL BE THE PRIMARY THREAT ALTHOUGH SOME THREAT
OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL.

DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD
AND SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Nov 23, 8:53 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
853 AM CST TUE NOV 23 2004

TXZ163-164-176-177-195>199-210>212-232100-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-
MONTGOMERY-TRINITY-WALKER-WALLER-WASHINGTON-
853 AM CST TUE NOV 23 2004

...TORNADO WATCH 883 IN EFFECT UNTIL 3 PM FOR PORTIONS OF SOUTHEAST
TEXAS...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH EFFECTIVE UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS. AN UPPER
LEVEL TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS
AND ALLOW THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR
ISOLATED TORNADO DEVELOPMENT.

IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN...
BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
MONTGOMERY...TRINITY...WALKER...WALLER...AND WASHINGTON.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.
Special weather statement, Nov 23, 9:44 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
944 AM CST TUE NOV 23 2004

GMZ330-335-350-355-TXZ178-179-200-213-214-226-227-235>238-232100-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS-JACKSON-
LIBERTY-MATAGORDA-MATAGORDA BAY-POLK-SAN JACINTO-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
944 AM CST TUE NOV 23 2004

...TORNADO WATCH 884 IN EFFECT UNTIL 3 PM FOR PORTIONS OF SOUTHEAST
TEXAS...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH EFFECTIVE UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS. AN UPPER
LEVEL TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS
AND ALLOW THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR
ISOLATED TORNADO DEVELOPMENT.

IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE
BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...HARRIS...JACKSON...
LIBERTY...MATAGORDA...POLK...SAN JACINTO...GALVESTON BAY...MATAGORDA
BAY...AND THE GULF WATERS FROM HIGH ISLAND TO THE MATAGORDA SHIP
CHANNEL OUT TO 20 NM.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.
Special weather statement, Nov 23, 2:06 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
206 PM CST TUE NOV 23 2004

GMZ335-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238-240300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
206 PM CST TUE NOV 23 2004

...TORNADO WATCH EXTENDED UNTIL 9 PM FOR ALL OF SOUTHEAST TEXAS...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXTENDED THE
TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 9 PM. AN UPPER LEVEL
TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS AND ALLOW
THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR ISOLATED
TORNADO DEVELOPMENT.

IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN...
BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...GALVESTON BAY...AND THE GULF WATERS FROM HIGH
ISLAND TO FREEPORT OUT TO 20 NM.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.

The radar

The Houston radar (KHGX), 149 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 8 tornado, 8 hail, 3 funnel cloud, 3 flash flood. Local standard time, as filed.

Funnel Cloud, Polk

When
November 23, 2:06 PM CST
Where
Polk County, 3 mi W of Livingston
Reported by
LAW ENFORCEMENT
Coordinates
30.793, -94.830 (the zone’s center; the record gives no point)

Funnel sighted near the intersection of Highways 190 and 350 near Highway 59.

Tornado, Washington

When
November 23, 2:20 PM CST
Where
Washington County, Brenham
Rating
F0
Path length
0.1 mi
Path width
20 yd
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.167, -96.400

Downed trees with residential and vehicle damage.

Hail, Houston

When
November 23, 2:20 PM CST
Where
Houston County, Crockett
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -95.450

3/4 to 7/8 inch hail in Crockett.

Funnel Cloud, Trinity

When
November 23, 2:40 PM CST
Where
Trinity County, 4 mi N of Trinity
Reported by
LAW ENFORCEMENT
Coordinates
31.089, -95.135 (the zone’s center; the record gives no point)

Tornado, Liberty

When
November 23, 2:52 PM CST
Where
Liberty County, 7 mi SW of Liberty
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
GENERAL PUBLIC
Coordinates
30.000, -94.883

This tornado occurred over open land and caused no damage.

Tornado, Grimes

When
November 23, 3:25 PM CST
Where
Grimes County, Todd Mission
Rating
F0
Path length
0.2 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
30.267, -95.833

This tornado occurred over open land and caused no damage.

Tornado, Montgomery

When
November 23, 3:30 PM CST
Where
Montgomery County, 1 mi N of Montgomery
Rating
F0
Path length
0.3 mi
Path width
25 yd
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.400, -95.683

Reports of a couple of trees down at Highways 1097 and 149.

Tornado, Montgomery

When
November 23, 3:50 PM CST
Where
Montgomery County, Willis
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
30.417, -95.483

One tree down on Highway 1097 in Willis.

Funnel Cloud, Harris

When
November 23, 4:08 PM CST
Where
Harris County, 5 mi S of Spring
Reported by
AIRPLANE PILOT
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Sighted between Spring and Intercontinental Airport.

Thunderstorm Wind, San Jacinto

When
November 23, 4:10 PM CST
Where
San Jacinto County, 10 mi SW of Coldspring
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.500, -95.267

Tree down at intersection of Highways 3081 and 725.

Hail, Montgomery

When
November 23, 4:15 PM CST
Where
Montgomery County, Willis
Measured
1.5 in hail
Property damage
$9,000
Reported by
GENERAL PUBLIC
Coordinates
30.417, -95.483

Flash Flood, Grimes

When
November 23, 4:52 PM CST to 8:00 PM CST
Where
Grimes County, 5 mi NW of Anderson
Reported by
LAW ENFORCEMENT
Coordinates
30.544, -95.985 (the zone’s center; the record gives no point)

FM 244 south of Highway 30 closed due to flooding.

Flash Flood, Walker

When
November 23, 4:53 PM CST to 8:00 PM CST
Where
Walker County, 12 mi NW of Huntsville
Reported by
LAW ENFORCEMENT
Coordinates
30.739, -95.572 (the zone’s center; the record gives no point)

Road closed due to flooding at intersection of FM 2989 and Interstate 45 feeder road.

Flash Flood, Trinity

When
November 23, 5:30 PM CST to 9:00 PM CST
Where
Trinity County, Trinity
Reported by
LAW ENFORCEMENT
Coordinates
31.089, -95.135 (the zone’s center; the record gives no point)

FM 2262 at Alabama Creek in Trinity closed due to flooding.

Hail, Trinity

When
November 23, 7:15 PM CST
Where
Trinity County, 4 mi E of Apple Spgs
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
31.217, -94.883

Hail, Burleson

When
November 23, 8:18 PM CST
Where
Burleson County, 5 mi E of Caldwell
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.533, -96.600

Hail, Washington

When
November 23, 8:35 PM CST
Where
Washington County, 3 mi NNW of Gay Hill
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.300, -96.517

Hail, Madison

When
November 23, 8:38 PM CST
Where
Madison County, 7 mi W of Madisonville
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.950, -96.000

Thunderstorm Wind, Brazos

When
November 23, 8:38 PM CST
Where
Brazos County, Bryan
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.667, -96.367

Tree down on car.

Thunderstorm Wind, Grimes

When
November 23, 8:45 PM CST
Where
Grimes County, 4 mi E of Navasota
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.383, -96.017

Barn destroyed.

Thunderstorm Wind, Jackson

When
November 23, 8:55 PM CST
Where
Jackson County, Morales
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.133, -96.767

Tree down on residential home roof.

Thunderstorm Wind, Austin

When
November 23, 9:12 PM CST
Where
Austin County, Cat Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.850, -96.317

Tree down on home in Cat Spring.

Tornado, Wharton

When
November 23, 9:20 PM CST
Where
Wharton County, 5 mi NW of Wharton
Rating
F0
Path length
0.4 mi
Path width
35 yd
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
29.367, -96.167

Four homes were damaged in the Spanish Camp area near the intersection of FM 1161 and FM 640.

Thunderstorm Wind, Waller

When
November 23, 9:21 PM CST
Where
Waller County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
29.983, -96.000

Barn damaged in Monaville, power lines snapped in Waller and Hempstead.

Thunderstorm Wind, Trinity

When
November 23, 9:25 PM CST
Where
Trinity County, Trinity
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.933, -95.383

Power line and tree down at intersection of J.B. Price and Evans Roads with part of a barn destroyed.

Hail, Walker

When
November 23, 9:25 PM CST
Where
Walker County, Crabbs Prairie
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.750, -95.667

Thunderstorm Wind, Waller

When
November 23, 9:25 PM CST
Where
Waller County, 6 mi ESE of Monaville
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
30.917, -95.933

Power poles snapped at intersection of FM 362 and FM 529.

Thunderstorm Wind, Wharton

When
November 23, 9:30 PM CST
Where
Wharton County, Glen Flora
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
29.350, -96.200

Trees and power lines down, along with damaged barns, in the the towns of Eygpt, Glen Flora, Hungerford, and Wharton.

Thunderstorm Wind, Waller

When
November 23, 9:40 PM CST
Where
Waller County, 1 mi S of Hempstead
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.083, -96.083

Tree down.

Thunderstorm Wind, Montgomery

When
November 23, 9:45 PM CST
Where
Montgomery County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
30.333, -95.467

Numerous trees down across county.

Thunderstorm Wind, Harris

When
November 23, 10:00 PM CST
Where
Harris County, 10 mi S of Cypress
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
29.817, -95.700

Trees and power lines down at the intersection of FM 529 and Highway 6.

Tornado, Trinity

When
November 23, 10:00 PM CST
Where
Trinity County, 5 mi SE of Apple Spgs
Rating
F2
Path length
2 mi
Path width
500 yd
Property damage
$100,000
Reported by
PARK/FOREST SERVICE
Coordinates
31.167, -94.883

Seven hunters in the Davy Crockett National Forest were stranded and their vehicles severely damaged. Seventy to ninety percent of trees in path felled or damaged.

Tornado, Fort Bend

When
November 23, 10:05 PM CST
Where
Fort Bend County, 8 mi W of Sugarland
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
AMATEUR RADIO
Coordinates
29.617, -95.767

Tree down.

Thunderstorm Wind, Polk

When
November 23, 10:10 PM CST
Where
Polk County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
30.800, -94.817

Numerous power lines and trees down.

Thunderstorm Wind, Liberty

When
November 23, 10:10 PM CST
Where
Liberty County, Liberty
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
TRAINED SPOTTER
Coordinates
30.067, -94.800

Damage to retail store, several cars in parking lot also damaged.

Hail, Matagorda

When
November 23, 10:20 PM CST
Where
Matagorda County, Palacios
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
28.700, -96.217

Thunderstorm Wind, Brazoria

When
November 23, 10:25 PM CST
Where
Brazoria County, Alvin
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
29.417, -95.250

Tree down on power line.

Thunderstorm Wind, Harris

When
November 23, 10:35 PM CST
Where
Harris County, Pasadena
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
29.700, -95.200

Numerous power lines down.

Thunderstorm Wind, Liberty

When
November 23, 10:35 PM CST
Where
Liberty County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
30.200, -94.800

Numerous trees down countywide. Metal building damaged along with fire station's communications tower toppled in Cleveland.

Thunderstorm Wind, Galveston

When
November 23, 10:45 PM CST
Where
Galveston County, League City
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
29.500, -95.100

Windows blown out of residential homes, roof damage, trees, and fences blown down. Power lines and signs also down.

Thunderstorm Wind, Chambers

When
November 23, 11:20 PM CST
Where
Chambers County, Winnie
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.817, -94.383

Restaurant and homes damaged.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425429, 5425392, 5425430, 5425431, 5425393, 5425394, 5425395, 5425432, 5425437, 5425436, 5425435, 5425433, 5425434, 5425438, 5425439, 5425440, 5425441, 5425442, 5425443, 5425444, 5425445, 5425449, 5425428, 5425451, 5425446, 5425447, 5425487, 5425448, 5425488, 5425450, 5425492, 5425499, 5425489, 5425491, 5425495, 5425494, 5425490, 5425493, 5425496, 5425498, and more.